Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2012, 11:25 AM CDT for 7 counties in Illinois. It was in force for 65 min. 30 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 11:25 AM CDT (16:25 UTC)
- Expired
- Jul 1, 2012, 12:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 43 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:35 AM CDT | TSTM WND GST 44 | De Kalb, IL | |
| Jul 1, 11:35 AM CDT | TSTM WND GST 52 | Maple Park, IL | KESLINGER RD AND COUNTY FARM RD |
| Jul 1, 11:39 AM CDT | HAIL 0.75 | Glen Ellyn, IL | TREE LIMBS DOWN 6-10 INCHES DIAMETER |
| Jul 1, 12:03 PM CDT | TSTM WND DMG | Geneva, IL | RT 38 AND RT 31. 4 FOOT DIAMETER TREE DOWN |
| Jul 1, 12:03 PM CDT | TSTM WND GST 59 | West Chicago, IL | |
| Jul 1, 12:08 PM CDT | TSTM WND DMG | St. Charles, IL | TENTS BLOWN DOWN AND SHREDDED AT THE KANE COUNTY FAIR GROUNDS. TENT POLES TWISTED. TIME ESTIMATED. |
| Jul 1, 12:10 PM CDT | TSTM WND GST 52 | Batavia, IL | |
| Jul 1, 12:10 PM CDT | HAIL 0.25 | 3 Nw Joliet, IL | |
| Jul 1, 12:17 PM CDT | TSTM WND GST 75 | West Chicago, IL | |
| Jul 1, 12:17 PM CDT | HAIL 0.75 | Plainfield, IL | |
| Jul 1, 12:18 PM CDT | TSTM WND DMG | Carol Stream, IL | SHINGLES OFF ROOFS. ROOF OFF WALGREENS. LIGHT POLE DOWN. ESTIMATED 80 MPH WINDS |
| Jul 1, 12:18 PM CDT | TSTM WND GST 70 | St. Charles, IL | ALSO PEA SIZE HAIL |
| Jul 1, 12:20 PM CDT | TSTM WND GST 65 | Roselle, IL | DELAYED REPORT. LARGE PINE TREE UPROOTED AND MULTIPLE TREE BRANCHES SNAPPED OFF TREES. SHINGLES OFF ROOF. |
| Jul 1, 12:22 PM CDT | HAIL 1.5 | Wheaton, IL | |
| Jul 1, 12:25 PM CDT | TSTM WND DMG | Glen Ellyn, IL | DELAYED REPORT. IN 500 BLOCK OF FORREST AVENUE. EXTENSIVE TREE DAMAGE WHICH RESULTED IN DAMAGE TO HOMES. TIME ESTIMATED. |
| Jul 1, 12:25 PM CDT | TSTM WND DMG | Wheaton, IL | LARGE TREE FELL ON 2 CARS |
| Jul 1, 12:25 PM CDT | HAIL 0.5 | 3 Nnw Carol Stream, IL | |
| Jul 1, 12:25 PM CDT | HAIL 1 | Aurora, IL | |
| Jul 1, 12:26 PM CDT | TSTM WND GST 90 | Winfield, IL | TREES DOWN AND ROOF DAMAGE |
| Jul 1, 12:27 PM CDT | TSTM WND DMG | Glen Ellyn, IL | 6-10 INCH DIAMETER TREE LIMBS DOWN. |
| Jul 1, 12:27 PM CDT | HAIL 0.75 | Glen Ellyn, IL | |
| Jul 1, 12:29 PM CDT | HAIL 1 | Glen Ellyn, IL | |
| Jul 1, 12:29 PM CDT | HAIL 1 | Glen Ellyn, IL | |
| Jul 1, 12:30 PM CDT | HAIL 0.75 | Wheaton, IL | |
| Jul 1, 12:32 PM CDT | TSTM WND GST 60 | Villa Park, IL | |
| Jul 1, 12:32 PM CDT | HAIL 0.75 | Villa Park, IL | 60 MPH WINDS |
| Jul 1, 12:35 PM CDT | TSTM WND DMG | Villa Park, IL | 2-4 INCH TREE LIMBS DOWN. 8-10 INCH TREES DOWN. 1 HOUSE DAMAGED BY TREE |
| Jul 1, 12:35 PM CDT | TSTM WND GST 82 | 5 S Addison, IL | TIME ESTIMATED. |
| Jul 1, 12:40 PM CDT | HAIL 1 | Glen Ellyn, IL | |
| Jul 1, 12:40 PM CDT | HAIL 1.5 | Wheaton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS53 KLOT 011625
SVRLOT
ILC031-037-043-089-093-099-197-011730-
/O.NEW.KLOT.SV.W.0066.120701T1625Z-120701T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1125 AM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
KANE COUNTY IN NORTHEAST ILLINOIS...
KENDALL COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 1230 PM CDT
* AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KINGSTON TO
HINCKLEY TO SOMONAUK...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GENOA...SYCAMORE...SANDWICH AND HINCKLEY AROUND 1130 AM CDT.
LITTLE ROCK...NEWARK AND MAPLE PARK AROUND 1135 AM CDT.
SUGAR GROVE AND PLANO AROUND 1140 AM CDT.
HAMPSHIRE...YORKVILLE AND ELBURN AROUND 1145 AM CDT.
NORTH AURORA AND MONTGOMERY AROUND 1150 AM CDT.
GILBERTS AROUND 1155 AM CDT.
OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN
COMMUNITY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4213 8803 4182 8791 4155 8803 4152 8887
4180 8882 4203 8895 4211 8894
TIME...MOT...LOC 1625Z 268DEG 34KT 4202 8878 4181 8867
4161 8870
WIND...HAIL 60MPH 1.00IN
$$
BMD3 follow-up statements
602
WWUS53 KLOT 011646
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1146 AM CDT SUN JUL 1 2012
ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1146 AM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...
AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF HAMPSHIRE TO
SUGAR GROVE TO YORKVILLE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OSWEGO...GENEVA...BATAVIA AND AURORA AROUND 1155 AM CDT.
SLEEPY HOLLOW...GILBERTS...ST. CHARLES AND DUPAGE AIRPORT AROUND
NOON CDT.
ELGIN...EAST DUNDEE...WEST DUNDEE AND CARPENTERSVILLE AROUND 1205
PM CDT.
WINFIELD...WHEATON AND STREAMWOOD AROUND 1210 PM CDT.
OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN
COMMUNITY COLLEGE...FERMILAB...HARPER COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4213 8803 4182 8791 4155 8803 4152 8887
4180 8882 4203 8895 4211 8894
TIME...MOT...LOC 1646Z 268DEG 34KT 4202 8851 4181 8840
4161 8844
WIND...HAIL 60MPH 1.00IN
$$
BMD449
WWUS53 KLOT 011701
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT SUN JUL 1 2012
ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1201 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...EASTERN DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...
AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELGIN TO WARRENVILLE TO
PLAINFIELD...MOVING EAST AT 40 MPH. THE STRONGEST WINDS WERE
OCCURRING ACROSS PORTIONS OF CENTRAL KANE COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELGIN...EAST DUNDEE...WEST DUNDEE AND CARPENTERSVILLE AROUND 1205
PM CDT.
WINFIELD...WHEATON...STREAMWOOD AND LISLE AROUND 1210 PM CDT.
HOFFMAN ESTATES...WOODRIDGE...ROSELLE AND ROMEOVILLE AROUND 1215 PM
CDT.
SCHAUMBURG...INVERNESS AND YORK CENTER AROUND 1220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4179 8875 4211 8881 4213 8803 4182 8791
4155 8803 4153 8869
TIME...MOT...LOC 1700Z 268DEG 34KT 4202 8833 4181 8822
4161 8826
WIND...HAIL 70MPH 1.00IN
$$
BMD270
WWUS53 KLOT 011713
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1213 PM CDT SUN JUL 1 2012
ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1213 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...EASTERN DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STREAMWOOD TO
CAROL STREAM TO WHEATON TO NAPERVILLE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROLLING MEADOWS...PALATINE...LOCKPORT AND YORK CENTER AROUND 1220
PM CDT.
LEMONT...WOODRIDGE...WESTMONT AND OAK BROOK AROUND 1225 PM CDT.
HINSDALE AND DARIEN AROUND 1230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS . SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4179 8875 4211 8881 4213 8803 4182 8791
4155 8803 4153 8869
TIME...MOT...LOC 1713Z 268DEG 34KT 4203 8811 4190 8807
4184 8811 4172 8818
WIND...HAIL 80MPH 1.00IN
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:08 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 1, 11:08 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1108 AM CDT SUN JUL 1 2012 .DISCUSSION... 347 AM...FORECAST CONCERNS/CHALLENGES INCLUDE PRECIP CHANCES/SVR THREAT TODAY THROUGH MONDAY AND HIGH TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES AND POTENTIAL LAKE BREEZES THROUGH NEXT WEEKEND. EARLIER CLEAR SKIES SATURDAY EVENING COMBINED WITH LIGHT WINDS AND MOIST GROUND TO ALLOW FOG TO FORM WHICH BECAME DENSE IN SOME SPOTS. BKN/OVC CIRRUS SHIELD APPEARED TO HAVE BEEN ENOUGH TO PREVENT DENSE FOG FROM BECOMING WIDESPREAD...BUT AS THIS CLOUD COVER MOVES SOUTHEAST...WILL NEED TO MONITOR VISIBILITIES THROUGH SUNRISE. UNCERTAINTY REMAINS FAIRLY HIGH REGARDING CONVECTIVE TRENDS/ PRECIP CHANCES LATER THIS AFTERNOON INTO TONIGHT. A WEAK FRONTAL BOUNDARY WILL BE SLOWLY DRIFTING NORTH WITH DEWPOINTS IN THE LOWER 70S. ALSO EXPECTING A LAKE BREEZE THIS AFTERNOON AS WELL. BUT ITS DIFFICULT TO PICK OUT OR TIME ANY UPPER LEVEL WAVES THAT COULD HELP CONVECTION TO DEVELOP. SOMEWHAT CONFIDENT THIS MORNING WILL BE DRY BUT BEYOND THAT HAVE LOW CHANCE POPS WHICH WILL NEED SOME TWEAKING AS TRENDS BECOME MORE CLEAR LATER TODAY. PLENTY OF LOW LEVEL MOISTURE COMBINED WITH SOME SHEAR ALOFT SUGGESTS THAT STORMS COULD QUICKLY BECOME SEVERE WITH DAMAGING WIND GUSTS/LARGE HAIL THE MAIN THREATS. THOUGH POTENTIAL ORGANIZATION ALSO REMAINS UNCERTAIN. THERE DOES SEEM TO BE SOME CONSENSUS OF AN UPPER WAVE RIDING SOUTHEAST LATE TONIGHT INTO MONDAY MORNING ALONG THE RIDGE AS IT BUILDS BACK NORTH AND POSSIBLY A SECOND WAVE MONDAY AFTERNOON. HAVE CONTINUED SLIGHT CHANCE POPS DURING THESE TIME PERIODS BUT CONFIDENCE REGARDING SPECIFICS REMAINS LOW. TEMPERATURES ARE EXPECTED TO BE IN THE 90S THROUGH NEXT SATURDAY. THE TWO HOTTEST DAYS APPEAR TO BE TUESDAY AND FRIDAY WHEN TEMPS WILL LIKELY REACH THE UPPER 90S AND PERHAPS TAG 100 AT SOME LOCATIONS. IT WILL ALSO BE QUITE HUMID WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S. TUESDAY...WHILE VERY HOT...MIGHT SEE A MINOR BREAK AS IT WILL BE SOMEWHAT BREEZY AND SOUNDINGS SUGGEST LOWER DEWPOINTS...LOW/MID 60S...WILL LIKELY MIX TO THE SURFACE IN THE AFTERNOON. ONLY OTHER LOCAL RELIEF WILL COME IN THE WAY OF LAKE BREEZES TODAY AND THEN ON WEDNESDAY AND THURSDAY. THE LAKE BREEZE ON WEDNESDAY IS A POTENTIAL COMBINED COLD FRONT THOUGH NOT ALL THE MODELS HAVE IT MAKING IT AS FAR SOUTH AS NORTHEAST IL. IF IT DOES...IT COULD ALLOW A FEW THUNDERSTORMS TO FIRE AND AFTER MONDAY NIGHT...HAVE THE REST OF THE WEEK DRY...WITH THE EXCEPTION OF SLIGHT CHANCE POPS ON WEDNESDAY. AS FOR HEAT HEADLINES...NONE THIS MORNING. APPEARS HEAT INDICES MAY APPROACH 105 IN THE FAR SOUTHERN CWA THIS AFTERNOON BUT WITH POTENTIAL CLOUD COVER/PRECIP...NOT CONFIDENT ENOUGH TO GO WITH AN ADVISORY FOR THOSE AREAS FOR TODAY. APPEARS A LARGER AREA...MAYBE THE WESTERN HALF OR SO OF THE CWA MAY REACH 105-110 ON MONDAY... AGAIN DEPENDENT ON CLOUD COVER/PRECIP AND TOO FAR OUT FOR AN ADVISORY JUST YET. HEAT INDICES LIKELY TO BE IN THE 100-105 RANGE EVERY AFTERNOON THROUGH NEXT SATURDAY. STILL APPEARS TO BE SOME CONSENSUS FOR A STRONGER COLD FRONT TO MOVE SOUTH ACROSS THE REGION NEXT SATURDAY NIGHT INTO SUNDAY. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * CHANCES OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * TIMING OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * LAKE BREEZE AND WIND SHIFT TO E OR NE THIS AFTERNOON. ZEBIC //DISCUSSION...UPDATED 12Z... WEAK WARM FRONT OVER CENTRAL ILLINOIS WILL SLOWLY LIFT NORTHWARD THROUGH THE NEXT 24 HOURS WITH SCATTERED TSRA NEAR THE FRONT. SMALL CHANCE EXISTS THAT TSRA COULD DEVELOP THIS AFTERNOON WITH LAKE BREEZE...BUT SUSPECT WEAK CONVERGENCE AND POTENTIALLY SOME CAPPING AND LACK OF UPPER LEVEL DISTURBANCE SHOULD KEEP THE CHANCE OF THAT LOW ENOUGH TO KEEP OUT OF THE TAFS FOR NOW. NO PARTICULARLY WELL DEFINED UPPER LEVEL DISTURBANCES UPSTREAM TO KEY IN ON TO FOCUS DEVELOPMENT OF A CLUSTER OF TSRA TONIGHT...SO ACTIVITY MAY BE SOMEWHAT DISORGANIZED AND SCATTERED. UNCERTAINTIES REGARDING COVERAGE...TIMING...AND EVEN IF STORMS WILL DEVELOP WERE ENOUGH TO KEEP MY GUNSHY FROM ADDING TSRA INTO THE TAFS TONIGHT...THOUGH THERE CERTAINLY IS SOME POTENTIAL THIS EVENING AND EVEN INTO THE OVERNIGHT. WINDS SHOULD BE LIGHT/VARIABLE TODAY UNTIL LAKE BREEZE ARRIVES THIS AFTERNOON RESULTING IN WIND SHIFT TO EAST TO NORTHEAST...WITH BEST GUESS AT TIMING NOW ROUGHLY 20Z FOR ORD/MDW. IZZI //ORD AND MDW CONFIDENCE...UPDATED 16Z... * MEDIUM CONFIDENCE IN TSRA THIS AFTERNOON AND TONIGHT * MEDIUM CONFIDENCE ON LAKE BREEZE TIMING * HIGH CONFIDENCE IN ALL OTHER ELEMENTS ZEBIC //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT AND TUESDAY...VFR. WEDNESDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. THURSDAY THROUGH SATURDAY...VFR. IZZI && .MARINE... 252 AM CDT LIGHT GRADIENT OVER THE LAKE THROUGH MONDAY WITH WIND DIRECTION LARGELY DICTATED BY LAND/SEA BREEZE CIRCULATIONS. SOUTHERLY WINDS DO INCREASE MONDAY NIGHT INTO TUESDAY AHEAD OF A WEAK COLD FRONT WHICH SHOULD MOVE DOWN THE LAKE TUESDAY NIGHT INTO WEDNESDAY MORNING. BEHIND THE FRONT HIGH PRESSURE SETTLES IN WITH COUPLE MORE DAYS OF GENERALLY LIGHT WINDS ANTICIPATED. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 1, 11:01 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SUN JUL 1 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SUN JUL 1 2012 /1201 PM EDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...THE STRONGEST CAPABLE OF PRODUCING: HAIL TO THE SIZE OF HALF DOLLARS. DAMAGING WINDS OVER 60 MPH. HEAVY RAIN. AND FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF TODAY...THIS EVENING...AND ONCE AGAIN LATE TONIGHT INTO EARLY MONDAY MORNING...ACROSS THE ENTIRE AREA. DISCUSSION: A FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH ACROSS THE AREA TODAY WITH A LAKE BREEZE ALSO EXPECTED TO FORM LATER THIS AFTERNOON. BOTH OF THESE FEATURES WILL AID THUNDERSTORM DEVELOPMENT THROUGH MUCH OF TODAY AS STRONG INSTABILITY WILL ONCE AGAIN BE PRESENT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING AS AN UPPER LEVEL WAVE MOVES SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL CONTINUE THROUGH SATURDAY WITH DAYTIME HIGHS IN THE 90S THROUGH THE PERIOD WITH ONLY SOME OCCASIONAL COOLING NEAR THE LAKE. PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH MOST OF TODAY ACROSS THE ENTIRE AREA. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-021615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN LAKE MICHIGAN THIS AFTERNOON...AND ACROSS FAR SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND THURSDAY NIGHT THROUGH SATURDAY...WITH SOME POTENTIAL FOR ANY OF THE STORMS TO BE SEVERE WITH WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
In the hours before
Special weather statement, Jul 1, 10:17 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 AM CDT SUN JUL 1 2012
ILZ008-010-019-011600-
LA SALLE IL-LEE IL-OGLE IL-
1017 AM CDT SUN JUL 1 2012
...SPECIAL WEATHER STATEMENT...
AT 1015 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WALTON...MOVING EAST AT 25 MPH.
UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
WALTON... AMBOY... FRANKLIN GROVE...
PAW PAW... MENDOTA...
OTHER LOCATIONS AFFECTED...
LEE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...TRI COUNTY
FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4188 8964 4189 8963 4189 8895 4150 8895
4150 8917 4158 8918 4158 8950 4159 8964
TIME...MOT...LOC 1517Z 269DEG 20KT 4166 8944
BMDLocal storm report, Jul 1, 10:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL 6 NE HARMON 41.78N 89.47W
07/01/2012 M0.25 INCH LEE IL EMERGENCY MNGR
AT RT 26 AND RT 30
&&
ACSLocal storm report, Jul 1, 10:42 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL AMBOY 41.72N 89.33W
07/01/2012 M0.50 INCH LEE IL TRAINED SPOTTER
HEAVY RAIN FOR THE PAST 15 MINUTES
&&
ACSLocal storm report, Jul 1, 11:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1106 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL SSW ASHTON 41.86N 89.23W
07/01/2012 M0.25 INCH LEE IL COCORAHS
&&
ACSLocal storm report, Jul 1, 11:15 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND GST STEWARD 41.85N 89.02W
07/01/2012 E50 MPH LEE IL TRAINED SPOTTER
HEAVY RAIN LIMITING VISIBILITY AS WELL
&&
ACSLocal storm report, Jul 1, 11:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1123 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HEAVY RAIN SSW ASHTON 41.86N 89.23W
07/01/2012 M0.65 INCH LEE IL COCORAHS
RAIN FELL IN 10 MINUTES. PEA SIZE HAIL AS WELL
1112 AM TSTM WND GST 2 S STEWARD 41.82N 89.02W
07/01/2012 E60.00 MPH LEE IL TRAINED SPOTTER
1112 AM HAIL 2 S STEWARD 41.82N 89.02W
07/01/2012 M0.50 INCH LEE IL TRAINED SPOTTER
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:17 AM CDT | Special Weather Statement | LOT | Lee | 43 min |
| Jul 1, 10:56 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Ogle | 34 min |
| Jul 1, 11:18 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, LaSalle, Will | 57 min |
| Jul 1, 11:54 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 1, 12:07 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 31 min |
| Jul 1, 12:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 59 min |
| Jul 1, 12:24 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.